June  2016, 11(2): 313-330. doi: 10.3934/nhm.2016.11.313

A coupling between a non--linear 1D compressible--incompressible limit and the 1D $p$--system in the non smooth case

1. 

INdAM Unit c/o DII, Università degli Studi di Brescia, Via Branze 38, 25123 Brescia, Italy

2. 

Dipartimento di Matematica e Applicazioni Via Roberto Cozzi, 55 - 20125 Milano, Italy

Received  April 2015 Published  March 2016

We consider two compressible immiscible fluids in one space dimension and in the isentropic approximation. The first fluid is surrounded and in contact with the second one. As the sound speed of the first fluid diverges to infinity, we present the proof of rigorous convergence for the fully non--linear compressible to incompressible limit of the coupled dynamics of the two fluids. A linear example is considered in detail, where fully explicit computations are possible.
Citation: Rinaldo M. Colombo, Graziano Guerra. A coupling between a non--linear 1D compressible--incompressible limit and the 1D $p$--system in the non smooth case. Networks and Heterogeneous Media, 2016, 11 (2) : 313-330. doi: 10.3934/nhm.2016.11.313
References:
[1]

D. Amadori and G. Guerra, Global BV solutions and relaxation limit for a system of conservation laws, Proc. Roy. Soc. Edinburgh Sect. A, 131 (2001), 1-26. doi: 10.1017/S0308210500000767.

[2]

R. Borsche, R. M. Colombo and M. Garavello, Mixed systems: ODEs - balance laws, J. Differential Equations, 252 (2012), 2311-2338. doi: 10.1016/j.jde.2011.08.051.

[3]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, Oxford University Press, Oxford, 2000, The one-dimensional Cauchy problem.

[4]

R. M. Colombo and G. Guerra, Bv solutions to 1d isentropic euler equations in the zero mach number limit, J. Hyperbolic Differ. Equ., 2016, to appear.

[5]

R. M. Colombo, G. Guerra and V. Schleper, The compressible to incompressible limit of one dimensional euler equations: The non smooth case, Arch. Ration. Mech. Anal., 219 (2016), 701-718. doi: 10.1007/s00205-015-0904-8.

[6]

R. M. Colombo and V. Schleper, Two-phase flows: Non-smooth well posedness and the compressible to incompressible limit, Nonlinear Anal. Real World Appl., 13 (2012), 2195-2213. doi: 10.1016/j.nonrwa.2012.01.015.

[7]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405.

[8]

S. Klainerman and A. Majda, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35 (1982), 629-651. doi: 10.1002/cpa.3160350503.

[9]

G. Métivier and S. Schochet, The incompressible limit of the non-isentropic Euler equations, Arch. Ration. Mech. Anal., 158 (2001), 61-90. doi: 10.1007/PL00004241.

[10]

S. Schochet, The compressible Euler equations in a bounded domain: Existence of solutions and the incompressible limit, Comm. Math. Phys., 104 (1986), 49-75. doi: 10.1007/BF01210792.

[11]

S. Schochet, The mathematical theory of low Mach number flows, M2AN Math. Model. Numer. Anal., 39 (2005), 441-458. doi: 10.1051/m2an:2005017.

[12]

J. Xu and W.-A. Yong, A note on incompressible limit for compressible Euler equations, Math. Methods Appl. Sci., 34 (2011), 831-838. doi: 10.1002/mma.1405.

show all references

References:
[1]

D. Amadori and G. Guerra, Global BV solutions and relaxation limit for a system of conservation laws, Proc. Roy. Soc. Edinburgh Sect. A, 131 (2001), 1-26. doi: 10.1017/S0308210500000767.

[2]

R. Borsche, R. M. Colombo and M. Garavello, Mixed systems: ODEs - balance laws, J. Differential Equations, 252 (2012), 2311-2338. doi: 10.1016/j.jde.2011.08.051.

[3]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, Oxford University Press, Oxford, 2000, The one-dimensional Cauchy problem.

[4]

R. M. Colombo and G. Guerra, Bv solutions to 1d isentropic euler equations in the zero mach number limit, J. Hyperbolic Differ. Equ., 2016, to appear.

[5]

R. M. Colombo, G. Guerra and V. Schleper, The compressible to incompressible limit of one dimensional euler equations: The non smooth case, Arch. Ration. Mech. Anal., 219 (2016), 701-718. doi: 10.1007/s00205-015-0904-8.

[6]

R. M. Colombo and V. Schleper, Two-phase flows: Non-smooth well posedness and the compressible to incompressible limit, Nonlinear Anal. Real World Appl., 13 (2012), 2195-2213. doi: 10.1016/j.nonrwa.2012.01.015.

[7]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405.

[8]

S. Klainerman and A. Majda, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35 (1982), 629-651. doi: 10.1002/cpa.3160350503.

[9]

G. Métivier and S. Schochet, The incompressible limit of the non-isentropic Euler equations, Arch. Ration. Mech. Anal., 158 (2001), 61-90. doi: 10.1007/PL00004241.

[10]

S. Schochet, The compressible Euler equations in a bounded domain: Existence of solutions and the incompressible limit, Comm. Math. Phys., 104 (1986), 49-75. doi: 10.1007/BF01210792.

[11]

S. Schochet, The mathematical theory of low Mach number flows, M2AN Math. Model. Numer. Anal., 39 (2005), 441-458. doi: 10.1051/m2an:2005017.

[12]

J. Xu and W.-A. Yong, A note on incompressible limit for compressible Euler equations, Math. Methods Appl. Sci., 34 (2011), 831-838. doi: 10.1002/mma.1405.

[1]

Jianwei Yang, Ruxu Lian, Shu Wang. Incompressible type euler as scaling limit of compressible Euler-Maxwell equations. Communications on Pure and Applied Analysis, 2013, 12 (1) : 503-518. doi: 10.3934/cpaa.2013.12.503

[2]

Christophe Chalons, Paola Goatin, Nicolas Seguin. General constrained conservation laws. Application to pedestrian flow modeling. Networks and Heterogeneous Media, 2013, 8 (2) : 433-463. doi: 10.3934/nhm.2013.8.433

[3]

Young-Pil Choi. Compressible Euler equations interacting with incompressible flow. Kinetic and Related Models, 2015, 8 (2) : 335-358. doi: 10.3934/krm.2015.8.335

[4]

Jianwei Yang, Dongling Li, Xiao Yang. On the quasineutral limit for the compressible Euler-Poisson equations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022020

[5]

Quentin Chauleur. The isothermal limit for the compressible Euler equations with damping. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022059

[6]

Tai-Ping Liu, Shih-Hsien Yu. Hyperbolic conservation laws and dynamic systems. Discrete and Continuous Dynamical Systems, 2000, 6 (1) : 143-145. doi: 10.3934/dcds.2000.6.143

[7]

Alberto Bressan, Marta Lewicka. A uniqueness condition for hyperbolic systems of conservation laws. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 673-682. doi: 10.3934/dcds.2000.6.673

[8]

Gui-Qiang Chen, Monica Torres. On the structure of solutions of nonlinear hyperbolic systems of conservation laws. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1011-1036. doi: 10.3934/cpaa.2011.10.1011

[9]

Stefano Bianchini. A note on singular limits to hyperbolic systems of conservation laws. Communications on Pure and Applied Analysis, 2003, 2 (1) : 51-64. doi: 10.3934/cpaa.2003.2.51

[10]

Xavier Litrico, Vincent Fromion, Gérard Scorletti. Robust feedforward boundary control of hyperbolic conservation laws. Networks and Heterogeneous Media, 2007, 2 (4) : 717-731. doi: 10.3934/nhm.2007.2.717

[11]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[12]

Fumioki Asakura, Andrea Corli. The path decomposition technique for systems of hyperbolic conservation laws. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 15-32. doi: 10.3934/dcdss.2016.9.15

[13]

Luigi Ambrosio. Variational models for incompressible Euler equations. Discrete and Continuous Dynamical Systems - B, 2009, 11 (1) : 1-10. doi: 10.3934/dcdsb.2009.11.1

[14]

C. M. Khalique, G. S. Pai. Conservation laws and invariant solutions for soil water equations. Conference Publications, 2003, 2003 (Special) : 477-481. doi: 10.3934/proc.2003.2003.477

[15]

Min Li, Xueke Pu, Shu Wang. Quasineutral limit for the compressible two-fluid Euler–Maxwell equations for well-prepared initial data. Electronic Research Archive, 2020, 28 (2) : 879-895. doi: 10.3934/era.2020046

[16]

Mapundi K. Banda, Michael Herty. Numerical discretization of stabilization problems with boundary controls for systems of hyperbolic conservation laws. Mathematical Control and Related Fields, 2013, 3 (2) : 121-142. doi: 10.3934/mcrf.2013.3.121

[17]

Eitan Tadmor. Perfect derivatives, conservative differences and entropy stable computation of hyperbolic conservation laws. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4579-4598. doi: 10.3934/dcds.2016.36.4579

[18]

Stefano Bianchini. On the shift differentiability of the flow generated by a hyperbolic system of conservation laws. Discrete and Continuous Dynamical Systems, 2000, 6 (2) : 329-350. doi: 10.3934/dcds.2000.6.329

[19]

Yu Zhang, Yanyan Zhang. Riemann problems for a class of coupled hyperbolic systems of conservation laws with a source term. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1523-1545. doi: 10.3934/cpaa.2019073

[20]

Tatsien Li, Libin Wang. Global exact shock reconstruction for quasilinear hyperbolic systems of conservation laws. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 597-609. doi: 10.3934/dcds.2006.15.597

2021 Impact Factor: 1.41

Metrics

  • PDF downloads (128)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]